MAUDE Adverse Event Report: LIFECELL MEDIUM CURVED SHAPE FOR STRATTICE, BPS (CONTOUR2); MESH, SURGICAL

LIFECELL MEDIUM CURVED SHAPE FOR STRATTICE, BPS (CONTOUR2); MESH, SURGICAL
Catalog Number CON2006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation of lot sp100493 includes: manufacturing review; review of information as reported; review of the device history records and complaint history records associated with lot sp100493.Results of review: review of processing history records for lot sp100493 was unremarkable.There were no processing deviations or nonconformance related to the nature of this complaint and the lot met qc criteria for release.As of 16 oct 2018, review of the complaint history records for lot sp100493 revealed one similar complaint that resulted in no serious injury.As of 16 oct 2018, of the (b)(4) devices released to finished goods for lot sp100493, (b)(4) have been distributed and (b)(4) devices were reported as implanted.Conclusion: based on our internal review of the device processing history, the lot met qc criteria for product release.Lot sp100493 was aseptically processed and terminally sterilized within process parameters.No deviation was encountered in association with the reported event.One similar complaint has been reported to allergan against lot sp100493 that resulted in no serious injury.This concludes our investigation.
 
Event or Problem Description
It was reported that a patient who underwent bilateral breast reconstruction with strattice on (b)(6) 2017 postoperatively presented with capsular contractures bilaterally.The left-side contracture is at baker grade iii and the right-side contracture is at baker grade ii.The explant surgery was scheduled for the left side on (b)(6) 2018.The patient is not having "right" the right-side mesh explanted.The strattice lot number for the left-side mesh is sp100493-154.The strattice lot number for the right-side mesh is sp100493-107.As per clinical feedback reported by the surgeon on 15 october 2018: the patient underwent submuscular implant exchange with no comorbidities.Onset of capsular contracture was three weeks post implant exchange with placement of strattice bilaterally (approximately (b)(6) 2017).The patient's course of treatment involved antibiotic placement on doxycycline, singulair and vitamin e for several months.The surgeon took the patient back to the operating room on (b)(6) 2018 for right implant exchange, complete capsulectomy and removal of old strattice with placement of new strattice (just the left strattice mesh was replaced.The right strattice mesh remains in place).The intervention was to treat the capsular contracture.The patient has no history of x ray therapy.The surgeon attributes strattice as the cause of the event.The patient is currently reported to be doing well so far with no recurrence.

Brand Name
MEDIUM CURVED SHAPE FOR STRATTICE, BPS (CONTOUR2)
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key7975158
Report Number1000306051-2018-00137
Device Sequence Number1488436
Product Code FTM
UDI-Device Identifier00818410010270
UDI-Public00818410010270
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K082176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberCON2006
Device Lot NumberSP100493
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;